Tuesday, April 7, 2009

Heightened awareness

It's a funny thing, the way our minds work. Every time I've had a boyfriend who drove a certain make and model of car, suddenly I'd seem to notice many more of those cars than before I met him. When I was going through a break-up, it seemed that every romantic song on the radio was singing about my life. I know I'm not the only person who has experienced this phenomenon.

It seems to be occurring again in my life in relation to ART. When we first started TTC, I would have said that I really didn't know that many people who had had difficulties TTC. Yes, my sister has PCOS and took over two years to conceive her son, and a couple of other friends seemed to be trying longer than usual, but eventually fell pregnant. And I knew that the daughter of one of my firm's partners had IVF for her two children and that a paralegal's niece did IVF with donor eggs.

Now that we have started intervention, though--albeit just Clomid + IUI at this point--people with friends and family members who have used ART seem to be coming out of the woodwork! This even from people who have no idea that we are using ART ourselves. I guess they just figure that I'm over 35 and newly married and have need of this information. . . .

Just in the past couple of months, I have learned that two friends' sisters conceived their children through the use of IVF. Everyone seems to know someone who has had trouble TTC and/or used ART. It's just odd.

Although I guess it is preferable to the other trend I've noticed, which is that there hasn't been a single month in the past three years when I didn't know someone who is pregnant. And the fact that all my friends but two who want kids already have them. Anyhoo. . . .

I took my third dose of Clomid last night and no side effects thus far. I have had a few funny feelings in my lower abdomen today, but I've also eaten like crap so I'm not sure that it would be fair to attribute those feelings to my ovaries. LOL

1 comment:

  1. Good luck with the IUI! I haven't had any side effects from clomid so far, so I know it's possible. And I know what you mean - I notice the "coincidences" all the time.


Note: Only a member of this blog may post a comment.